Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 8, 2021, 2:30 PM EDT for Hendricks County, Morgan County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 8, 2021, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
Counties Hendricks County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
877
WWUS83 KIND 081830
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
230 PM EDT Thu Jul 8 2021
INZ046-047-054-081915-
Morgan-Hendricks-Marion-
230 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MORGAN...
EASTERN HENDRICKS AND WESTERN MARION COUNTIES...
At 230 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Danville to Plainfield to 10 miles
northwest of Martinsville. Movement was east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Indianapolis, Plainfield, Brownsburg, Martinsville, Speedway,
Mooresville, Danville, Avon, Pittsboro, Brooklyn, Clermont, Monrovia,
Clayton, Wynnedale, Bethany, Eagle Creek Reservoir, Lake Hart,
Indianapolis Int'l Airport, Eminence and Centerton.
This includes the following highways...
Interstate 65 between mile markers 118 and 126.
Interstate 70 between mile markers 52 and 80.
Interstate 74 between mile markers 60 and 73.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3991 8625 3971 8613 3963 8621 3963 8625
3959 8625 3944 8640 3945 8663 3947 8663
3947 8668 3948 8669 3968 8654 3987 8660
TIME...MOT...LOC 1830Z 264DEG 24KT 3982 8647 3971 8640 3952 8657
$$
BeachlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:56 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 8, 1:56 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 156 PM EDT Thu Jul 8 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 1000 AM EDT Thu Jul 8 2021 Scattered showers and isolated thunderstorms across mainly northern counties this morning...will continue to slide eastward...while overall convective coverage slowly expands and builds southward through this afternoon. While current storms are more garden- variety in nature, a marginal risk for strong/severe winds continues for this afternoon and at least early into this evening for most of the CWA. Threat of heavy rainfall and very localized flooding is also present under stronger storms through this evening. Considerable cloudiness will keep temps from rebounding farther than the low to mid 80s for most locations amid the high humidity. && .Short Term...(Today through Friday) Issued at 301 AM EDT Thu Jul 8 2021 Scattered convection was across mainly the far northern forecast area, stretching back into central Illinois early this morning. Isolated convection was across the far southwestern forecast area. A surface cold front extended from lower Michigan southwest to north of St. Louis. An upper trough was just west of the area. Based on recent trends, believe that at least isolated convection will continue through the remainder of the predawn hours, especially with the upper trough and front nearby. Will continue some PoPs before 12Z. After 12Z, the left exit region of an upper jet will be near the northern forecast area. This will likely aid in the production of some convection by mid to late morning there. Later during the day, as the cold front moves through the area, it will interact with unstable air to produce scattered to numerous showers and thunderstorms. Overall, will end up going at least likely PoPs most areas at some point during the day. There is enough shear around to perhaps get some isolated severe storms this afternoon, mainly across the eastern and southern forecast area ahead of the front. The front will be exiting the area this evening, so will just keep some low PoPs in the east during the evening hours. Surface high pressure will build into the area overnight into Friday morning, and this will provide dry and cooler conditions. During the afternoon, an upper disturbance in northwest flow aloft will approach the area. Some lift will occur aloft with this feature by late afternoon. However, the surface high will still have influence over much of central Indiana, keeping the low levels dry. Thus, while some sprinkles may be possible in the far west later on Friday, feel that mentioning PoPs will be overdone. Will go with a dry forecast. && .Long Term...(Friday night through Wednesday) Issued at 301 AM EDT Thu Jul 8 2021 The long term period looks to be active, beginning with the arrival of leading shortwave impulses ahead of a strengthening low early in the weekend. This low will close off somewhere in the region, likely to our west per the general consensus of deterministic guidance, and lead to multiple potential rounds of showers and thunderstorms throughout the long term period. While a marginal severe threat would not be out of the question given at times modest deep layer shear values, the more substantial concern will be hydrologic with deeply saturated/pseudotropical profiles (featuring deep but thin instability profiles) and precipitable water values continuing to be advertised at 1.8 to 2 inches, which approaches climatological maximum for the time of year. This, along with wet antecedent conditions means heavy rain from thunderstorms, particularly if occurring in multiple rounds, will have little trouble causing at least nuisance flooding issues, if not flash flooding and renewed river flooding. OHRFC river flood ensembles indicate at least a 30 percent chance of renewed minor flooding along portions of the main stem rivers, particularly in southwest Indiana where river flooding has been an issue for some time now, and just recently ended. The closed upper low looks to lift out of the area by mid week next week, although additional disturbances in the weakly cyclonic flow will continue to merit precip chances through the end of the period. Given the overall pattern, temperatures should be at least a bit below normal, particularly early in the long term period, and the blend has handled this quite well. && .Aviation...(18Z TAF Issuance) Issued at 155 PM EDT Thu Jul 8 2021 IMPACTS: - Scattered convection this afternoon will continue into early evening, with IFR/MVFR and gusts over 25kt in convection - Sustained winds generally 10kt or less...except in/around storms - Gradual wind shift to northwest this evening DISCUSSION: Scattered convection currently along the I-70 corridor, with isolated strong/severe winds...will expand in coverage through this afternoon and early evening along and south of the I-70 corridor. MVFR ceilings at KIND/KLAF should lift to VFR at KIND late this afternoon, and KLAF early this evening. Otherwise VFR is expected to prevail through Friday afternoon...except in and around today's showers/storms where brief IFR/MVFR is expected. Winds near stronger cells may gust as high as 25-40 kts although low confidence any site sees winds this intense. Showers/storms will end from north to south this evening as the associated cold front continues to slowly cross the region. Winds will veer to northwesterly early this evening...and then remain generally under 10 kts the remainder of the TAF period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...AGM Short Term...50 Long Term...Nield Aviation...AGM
Hazardous weather outlook, Jul 8, 3:44 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 344 AM EDT Thu Jul 8 2021 INZ021-028>031-035>049-051>057-060>065-067>072-090745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 344 AM EDT Thu Jul 8 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms will be around through the day today, ending all areas this evening. Isolated severe storms with damaging winds are possible, mainly this afternoon and early evening. Any storm will be capable of producing gusty winds, small hail, heavy rain, and lightning. Storm motion will generally be to the east at around 25 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible for much of the time from Friday night through Wednesday. Any storm can produce cloud to ground lightning, gusty winds and locally heavy rain. Repeated rounds of storms with heavy rain could lead to flooding this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon and early evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 8, 12:40 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1240 PM EDT Thu Jul 8 2021
INZ048-056-057-081730-
Rush-Shelby-Hancock-
1240 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
SOUTHEASTERN HANCOCK AND NORTHERN RUSH COUNTIES...
At 1239 PM EDT, a strong thunderstorm was located 9 miles northwest
of Rushville, or 14 miles northeast of Shelbyville, moving east at 25
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rushville, Knightstown, Morristown, Carthage, Glenwood, Mays and
Arlington.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3958 8530 3960 8569 3981 8569 3980 8560
3979 8559 3979 8530
TIME...MOT...LOC 1639Z 272DEG 22KT 3968 8560
JASLocal storm report, Jul 8, 1:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
139 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG RUSHVILLE 39.62N 85.45W
07/08/2021 RUSH IN EMERGENCY MNGR
TREES DOWN ON THE NORTH SIDE OF RUSHVILLE.
TIME ESTIMATED BY RADAR.
&&Local storm report, Jul 8, 1:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 1 SSW RUSHVILLE 39.61N 85.45W
07/08/2021 RUSH IN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Special weather statement, Jul 8, 1:51 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
151 PM EDT Thu Jul 8 2021
INZ045-046-053-054-081845-
Owen-Morgan-Putnam-Hendricks-
151 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MORGAN...
SOUTHWESTERN HENDRICKS...NORTHEASTERN OWEN AND CENTRAL PUTNAM
COUNTIES...
At 149 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 17 miles west of Danville to near
Greencastle to 13 miles northwest of Spencer. Movement was east at 30
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Greencastle, Danville, Cloverdale, Monrovia, Clayton, Bainbridge,
Paragon, Fillmore, Coatesville, Amo, Stilesville, Quincy, Groveland,
Belle Union, Little Point, Eminence, Cagles Mill Lake and Devore.
This includes Interstate 70 between mile markers 34 and 60.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3981 8656 3963 8646 3937 8652 3937 8694
3947 8694 3948 8695 3961 8688 3976 8696
TIME...MOT...LOC 1749Z 262DEG 27KT 3974 8685 3962 8681 3945 8689
BeachlerLocal storm report, Jul 8, 1:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 ESE NEW SALEM 39.53N 85.33W
07/08/2021 RUSH IN PUBLIC
LARGE TREE LIMBS DOWN AND CROPS FLATTENED.
&&Special weather statement, Jul 8, 2:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
230 PM EDT Thu Jul 8 2021
INZ046-047-054-081915-
Morgan-Hendricks-Marion-
230 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MORGAN...
EASTERN HENDRICKS AND WESTERN MARION COUNTIES...
At 230 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Danville to Plainfield to 10 miles
northwest of Martinsville. Movement was east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Indianapolis, Plainfield, Brownsburg, Martinsville, Speedway,
Mooresville, Danville, Avon, Pittsboro, Brooklyn, Clermont, Monrovia,
Clayton, Wynnedale, Bethany, Eagle Creek Reservoir, Lake Hart,
Indianapolis Int'l Airport, Eminence and Centerton.
This includes the following highways...
Interstate 65 between mile markers 118 and 126.
Interstate 70 between mile markers 52 and 80.
Interstate 74 between mile markers 60 and 73.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3991 8625 3971 8613 3963 8621 3963 8625
3959 8625 3944 8640 3945 8663 3947 8663
3947 8668 3948 8669 3968 8654 3987 8660
TIME...MOT...LOC 1830Z 264DEG 24KT 3982 8647 3971 8640 3952 8657
BeachlerThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:18 AM EDT | Special Weather Statement | IND | Clinton, Tippecanoe | 42 min |
| Jul 8, 5:26 AM EDT | Special Weather Statement | IND | Warren | 49 min |
| Jul 8, 5:46 AM EDT | Areal Flood Advisory | IND | Tippecanoe, Warren | 3 hr |
| Jul 8, 12:10 PM EDT | Special Weather Statement | IND | Hancock | 35 min |
| Jul 8, 12:40 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jul 8, 12:54 PM EDT | Severe Thunderstorm Warning | IND | Rush | 36 min |
| Jul 8, 1:28 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 32 min |
| Jul 8, 1:51 PM EDT | Special Weather Statement | IND | Putnam | 54 min |
| Jul 8, 2:21 PM EDT | Areal Flood Advisory | IND | Decatur | 3 hr |
| Jul 8, 2:58 PM EDT | Special Weather Statement | IND | Johnson, Marion | 47 min |
| Jul 8, 3:00 PM EDT | Flash Flood Warning | IND | Decatur | 3 hr |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 48 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | IND | Brown, Monroe | 28 min |
| Jul 8, 4:34 PM EDT | Special Weather Statement | IND | Jennings | 26 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 21 min |
| Jul 8, 4:58 PM EDT | Special Weather Statement | IND | Jackson | 32 min |
| Jul 8, 5:18 PM EDT | Special Weather Statement | IND | Henry | 27 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | IND | Jackson | 23 min |
| Jul 8, 5:49 PM EDT | Special Weather Statement | IND | Jackson | 26 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.